Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 177, NWS Twin Cities, MN

August 4, 20104 counties in Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 4, 2010, 8:32 PM CDT for 4 counties in Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2010, 8:32 PM CDT (01:32 UTC)
Expired
Aug 4, 2010, 8:58 PM CDT
In force
26 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Dakota County, MN, Hennepin County, MN, Ramsey County, MN, Washington County, MN

The radar

The Minneapolis radar (KMPX), 44 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1590 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS53 KMPX 050132
SVRMPX
MNC037-053-123-163-050215-
/O.NEW.KMPX.SV.W.0177.100805T0132Z-100805T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
832 PM CDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA...
  EAST CENTRAL HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...
  RAMSEY COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN DAKOTA COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 915 PM CDT

* AT 830 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED NEAR FALCON HEIGHTS...OR ABOUT 4 MILES NORTHWEST OF ST
  PAUL...AND MOVING SOUTHEAST AT 35 MPH.  NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IN THE WARNING INCLUDE...
  ST PAUL...
  MENDOTA...
  LILYDALE...
  MENDOTA HEIGHTS...
  MAPLEWOOD...
  NORTH ST PAUL...
  WEST ST PAUL...
  SUNFISH...
  OAKDALE...
  SOUTH ST PAUL...
  LANDFALL...
  INVER GROVE HEIGHTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4495 9333 4504 9325 4504 9323 4506 9324
      4510 9320 4493 9275 4490 9277 4483 9276
      4475 9280 4471 9273 4466 9274
TIME...MOT...LOC 0133Z 301DEG 29KT 4497 9314
WIND...HAIL 60MPH 0.88IN

$$
3 follow-up statements
551 
WWUS53 KMPX 050142
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
842 PM CDT WED AUG 4 2010

MNC053-050152-
/O.CAN.KMPX.SV.W.0177.000000T0000Z-100805T0215Z/
HENNEPIN MN-
842 PM CDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENNEPIN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4490 9316 4502 9318 4508 9314 4493 9276
      4483 9276 4475 9280 4471 9273 4466 9274
TIME...MOT...LOC 0142Z 301DEG 31KT 4492 9303

$$

MNC037-123-163-050215-
/O.CON.KMPX.SV.W.0177.000000T0000Z-100805T0215Z/
WASHINGTON MN-RAMSEY MN-DAKOTA MN-
842 PM CDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAKOTA...SOUTHERN RAMSEY AND SOUTHERN WASHINGTON COUNTIES UNTIL 915
PM CDT...

AT 839 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR ST PAUL...MOVING SOUTHEAST AT 35 MPH. 
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  SOUTH ST PAUL...LANDFALL...NEWPORT...ST PAUL PARK...WOODBURY...
  COTTAGE GROVE...HASTINGS AND AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4490 9316 4502 9318 4508 9314 4493 9276
      4483 9276 4475 9280 4471 9273 4466 9274
TIME...MOT...LOC 0142Z 301DEG 31KT 4492 9303
WIND...HAIL 60MPH 0.75IN

$$
197 
WWUS53 KMPX 050152
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
852 PM CDT WED AUG 4 2010

MNC037-123-050202-
/O.CAN.KMPX.SV.W.0177.000000T0000Z-100805T0215Z/
RAMSEY MN-DAKOTA MN-
852 PM CDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAKOTA AND RAMSEY
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4478 9291 4478 9295 4482 9302 4489 9301
      4490 9298 4502 9298 4493 9276 4483 9276
      4474 9281
TIME...MOT...LOC 0152Z 299DEG 33KT 4487 9292

$$

MNC163-050215-
/O.CON.KMPX.SV.W.0177.000000T0000Z-100805T0215Z/
WASHINGTON MN-
852 PM CDT WED AUG 4 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WASHINGTON COUNTY UNTIL 915 PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WOODBURY...OR 8 MILES SOUTHEAST OF ST 
PAUL...MOVING SOUTHEAST AT 40 MPH. PEA SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  COTTAGE GROVE AND AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4478 9291 4478 9295 4482 9302 4489 9301
      4490 9298 4502 9298 4493 9276 4483 9276
      4474 9281
TIME...MOT...LOC 0152Z 299DEG 33KT 4487 9292
WIND...HAIL 60MPH 0.50IN

$$
975 
WWUS53 KMPX 050158
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
858 PM CDT WED AUG 4 2010

MNC163-050208-
/O.CAN.KMPX.SV.W.0177.000000T0000Z-100805T0215Z/
WASHINGTON MN-
858 PM CDT WED AUG 4 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 4478 9291 4478 9295 4482 9302 4489 9301
      4490 9298 4502 9298 4493 9276 4483 9276
      4474 9281
TIME...MOT...LOC 0158Z 299DEG 33KT 4484 9285

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 5:56 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 4, 5:56 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
556 PM CDT WED AUG 4 2010

.UPDATE...
UPDATED TO INCLUDE 00Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED 349 PM CDT WED AUG 4 2010/
A BRIEF REPRIEVE IN THE RECENT WARM TEMPERATURES AND HIGH DEW
POINTS WILL OCCUR THURSDAY AND FRIDAY BEFORE A ONCE AGAIN MORE
UNSETTLED WARMER AND JUICIER PATTERN RETURNS THIS WEEKEND INTO
NEXT WEEK. EMPHASIS OF THE FORECAST WAS ON CONVECTIVE CHANCES AND
TIMING THIS WEEKEND...AND TEMPERATURES THROUGHOUT THE NEXT SEVEN
DAYS.

SYNOPSIS...THE AFTERNOON WATER VAPOR LOOP SHOWS THE SUBTROPICAL
RIDGE HAVING BEEN SUPPRESSED SOME JUST TO OUR SOUTH...WITH RING OF
FIRE FROM CO TO THE SOUTHERN GREAT LAKES. UPSTREAM...A RARE SUMMER
OF 2010 DIGGING TROUGH ACROSS THE CENTRAL CANADIAN PRAIRIES
CONTINUES TO WORK ITS WAY SOUTHWARD. BETWEEN...SHEARED OUT SHORT
WAVES EXIST...ONE OF WHICH IS RESPONSIBLE FOR SCATTERED SHOWERS
ACROSS NORTHERN MN THIS AFTERNOON. AT THE SURFACE...LOW LEVEL
MOISTURE HAS BEEN SLOW TO OOZE SOUTH...WITH A SERIES OF COOL
FRONTS INCHING SOUTHWARD THE NEXT 24 HOURS HELPING TO ENHANCE THE
PUSH. THE FIRST OF THESE IS DRAPED FROM CENTRAL WI TO WEST CENTRAL
MN THIS AFTERNOON. THIS IS TRIGGERING ISOLATED SHOWERS ACROSS THE
HEART OF THE CWA THIS AFTERNOON.

TONIGHT AND THURSDAY...FIRST COOL FRONT/WIND CONVERGENCE AREA WILL
SHIFT SOUTH ACROSS THE SOUTHERN TWIN CITIES AND SOUTHEAST MN AND
WESTERN WI THROUGH THE EARLY EVENING WITH 400 TO 800 J/KG OF CAPE
TO UTILIZE. MULTIPLE RUNS OF THE HRRR HAVE DONE WELL ON HANDLING
THE AREAL EXTENT OF SHOWER COVERAGE THUS FAR AND ITS LATEST FORECAST
IS FOR THESE TO HOLD ON TO 01Z. ALSO...SHORT WAVE AND SECOND COOL
FRONT ACROSS NORTHERN MN WILL CLIP THE NORTHERN AND NORTHEASTERN
FORECAST AREA POSSIBLY IN ENOUGH TIME TO BRING A SHOWER OR TWO
THERE. SO HAVE MAINTAINED A SLIGHT POP EARLY THIS EVENING AND JUST
SHIFTED THE COVERAGE A BIT. WATER VAPOR SIMULATIONS FROM THE NAM
AND GFS TONIGHT SHOW THE UPSTREAM UPPER TROUGH TO CONTINUE DIGGING
SOUTHEAST ALONG WITH GRADUAL REDUCTION OF OUR PRECIPITABLE
WATERS /AVERAGE 1.21 SINCE JUNE 1ST/. SHEARING OUT SHORTWAVE
EXPECTED TO DROP DOWN THE BACK SIDE OF THIS TROUGH ACROSS MN ON
THURSDAY. THERE IS A SURFACE REFLECTION WITH THIS AND THE NAM
FORECASTS WEAK MOISTURE CONVERGENCE. THE 09Z SREF HAD SHOWN 30 TO
40 POPS ACROSS CENTRAL MN WHICH HAVE SINCE DROPPED TO 10 TO 20
WITH THE MOST RECENT RUN. WITH DEW POINTS DROPPING THROUGH THE
50S IN THAT AREA...EXPECTED MLCAPE IS ONLY 200-400 J/KG. SO AT
THIS TIME HAVE ONLY MENTION A SLIGHT CHANCE OF A SHOWER IN THE
MILLE LACS LAKE TO CAMBRIDGE AREAS. WILL COOL ADVECTION IN THE
850-925MB LAYER...TEMPERATURES ON THURSDAY ARE EXPECTED TO BE 4 TO
8 DEGREES COOLER ACROSS THE FORECAST AREA.

THIS WEEKEND AND BEYOND...AFTER HIGH PRESSURE PREVAILS ON FRIDAY...THE
WEST TO EAST ORIENTED UPPER JET AND SUBTROPICAL MOISTURE PLUME
WILL RETURN THIS WEEKEND. THE NUMERICAL GUIDANCE IS IN FAIRLY
STRONG AGREEMENT FOR SATURDAY INTO SATURDAY NIGHT...ESPECIALLY
GIVEN THREE AND A HALF TO FOUR DAYS OUT. HAVE FAVORED A GFS/EC/GEM
BLEND DURING THAT TIME. LOW LEVEL JET ON FRIDAY NIGHT SHOULD
GENERATE CONVECTION LATE ACROSS THE DAKOTAS. ELEVATED THETA-E
ADVECTION THEN IS FORECAST TO PUSH NORTHEAST POSSIBLY GENERATING
STORMS ON SATURDAY DURING THE DAY. A MUCH BETTER FOCUS TAKES SHAPE
SATURDAY NIGHT AS DIFFERENTIAL DIVERGENCE AND NOSE OF MOISTURE
TRANSPORT POINT TOWARD DEVELOPMENT OF CONVECTION TO THE IMMEDIATE
NORTHWEST OF WITHIN THE NORTHWEST FORECAST AREA. ELEMENTS ARE IN
PLACE FOR POTENTIAL MCS DEVELOPMENT AND GIVEN THE RING OF FIRE
SETUP RECENTLY...IT IS QUITE CONCEIVABLE. DETERMINISTIC QPF OUTPUT
HINTS AT THIS WITH LARGE BULLSEYES IN OR JUST NORTH OF THE
FORECAST AREA. HAVE ACCORDINGLY RAISED POPS TO LIKELY IN THE
NORTHERN FORECAST AREA. MODEL INSTABILITY/SHEAR/MOISTURE PROFILES
DEPICT A POSSIBLE SEVERE WEATHER SCENARIO DURING SATURDAY EVENING
AND OVERNIGHT. THE MODELS BEGIN TO DIVERGE SUNDAY AS THEY PAINT
DIFFERENT SCENARIOS ON WHERE THE SURFACE BOUNDARY HANGS
UP...BEING THE AFTERNOON AND NIGHT FOCUS FOR CONVECTION FROM
SUNDAY THROUGH AT LEAST TUESDAY. THIS SHOULD BE IN THE REGION
HOWEVER WITH MODEST CONFIDENCE. SO CHANCE POPS ARE WARRANTED
SUNDAY THROUGH TUESDAY ACROSS A LARGE PORTION OF THE AREA. LOW
TEMPERATURES WILL BE ABOVE NORMAL WITH HIGH CONFIDENCE...WITH SOME
COMMUNITIES SEEING LOWS OF 70 OR WARMER. DAYTIME HIGHS THOUGH HAVE
LESS CONFIDENCE...WITH CLOUD COVER AND STORMS WITHIN THE
SUBTROPICAL PLUME DICTATING HOW WARM TEMPERATURES GET. THERE COULD
BE CONCERN FOR HEAT INDICES REACHING 100F DURING MUCH OF THE NEXT
WORKWEEK. WITH ALL THE WET GROUND AND EVAPOTRANSPIRATION TO OUR
SOUTH /UPSTREAM THIS WEEKEND/ AND EVEN IN THE AREA...WE WILL
CERTAINLY BE ADDING TO OUR 12 DAYS ALREADY OF EXPERIENCING A 70
DEW POINT AT KMSP.

&&

.AVIATION.../00Z TAF ISSUANCE/
OVERALL... A FAIRLY QUIET FORECAST PERIOD IS IN STORE FOR AVIATION
CONCERNS. A FEW SHRA/TSRA COULD BE FOUND ACROSS THE AREA AT THE
CURRENT TIME... IN ASSOCIATION WITH A TROUGH/MOISTURE GRADIENT
MOVING SOUTHEAST ACROSS THE AREA AND SOME FORCING WITH THE UPPER
WAVE/PV ANOMALY APPARENT IN WATER VAPOR IMAGERY AND THE RUC
ANALYSIS CURRENTLY MOVING INTO WESTERN LAKE SUPERIOR. ACTIVITY AT
THE CURRENT TIME IS ISOLATED... AND DOES NOT APPEAR AS THOUGH IT
WILL DIRECTLY IMPACT ANY TAF SITE... ALTHOUGH THAT COULD CERTAINLY
CHANGE SO THINGS WILL BEAR WATCHING THE NEXT HOUR OR TWO. BUT FOR
NOW... A MENTION OF VCSH AND A CB SEEMS SUFFICIENT AT MOST
LOCATIONS. LOSS OF DAYTIME HEATING AND THE PASSAGE OF THE TROUGH
AND LOSS OF UPPER FORCING SHOULD QUICKLY BRING AN END TO ANY PCPN
CHANCES THIS EVENING... THEN JUST SCT VFR CLOUDS WITH AN
OCCASIONAL BKN VFR CEILING WILL BE PRESENT THROUGH THE BALANCE OF
THE FORECAST PERIOD AS RIDGING WORKS INTO THE AREA.

KMSP... TAF REFLECTS FORECAST THINKING WITH A GOOD DEGREE OF
CONFIDENCE IN FORECAST VFR CONDITIONS. THE ISOLATED SHRA/TSRA
CURRENTLY IN THE AREA LOOK LIKE THEY WILL AVOID THE AIRPORT... SO
ONLY A VC MENTION LOOKS WARRANTED... BUT ANY NEW DEVELOPMENT COULD
CERTAINLY NECESSITATE AN AMENDMENT.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

TRH/MTF/TRH
Hazardous weather outlook, Aug 4, 4:02 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
402 PM CDT WED AUG 4 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
051200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
402 PM CDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. SEVERE
WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS
WEEKEND AND AGAIN MONDAY NIGHT INTO TUESDAY. THERE IS AN
INCREASING RISK OF SEVERE THUNDERSTORMS DURING SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY.

In the hours before

Special weather statement, Aug 4, 8:07 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 PM CDT WED AUG 4 2010

MNZ060>062-050200-
ANOKA-HENNEPIN-RAMSEY-
807 PM CDT WED AUG 4 2010

...THUNDERSTORMS MOVING OVER ANOKA...HENNEPIN AND RAMSEY COUNTIES
THROUGH 900 PM CDT...

AT 807 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR OSSEO. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BROOKLYN PARK.
  BROOKLYN CENTER.
  COLUMBIA HEIGHTS.
  NEW BRIGHTON.
  LAUDERDALE.
  FALCON HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4501 9298 4489 9299 4489 9302 4492 9305
      4494 9307 4494 9310 4485 9321 4508 9357
      4522 9341
TIME...MOT...LOC 0108Z 308DEG 25KT 4509 9338

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:07 PM CDTSpecial Weather StatementMPXRamsey53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.